Lichen planus is a chronic inflammatory skin condition. It can affect the skin as well as the mucus membrane. It is an obstinate skin disease. At Life Force, we have treated many cases of lichen planus with great success. Let’s have a look at the case of a lichen planus-affected 8-year-old girl treated successfully at Life Force.
An 8-year-old girl was suffering from lichen planus for the past 6 months. Initially, it was treated as Eczema, Fungal, Scabies, and many other skin diseases. Later on, when the biopsy was done, it was confirmed as lichen planus. The child was given lots of oral steroids and antihistamine medicines. She had also applied lots of steroid creams in the past 6 months. The disease was suppressed when she came to us. She was suffering from itching with purplish raised eruptions on the skin. It was spreading day by day despite treatment. It used to get better for a few days but relapsed again in a short time. The girl’s parents were very anxious as the child was too young to get such skin disease. She started treatment from Life Force on 12th August 2019. She had tiny spots all over her body when she visited us.
The patient had an average appetite. She loved eating sweets of all kinds. Her thirst for water was adequate. She had no issues related to the urine and stool. Her sleep was sound.
Psychological and Family Make-Up:
The patient was studying in the 3rd Standard. Her father was an accountant, and her mother was a housemaker. She had a younger brother. By nature, she had very sensitive and emotional.
Self and Family’s Medical History:
No major illnesses were noticed affecting the patient in the past. Also, she had no medical history in her family.
At Life Force:
After studying the case in detail, Dr. Shah prescribed some research-based homeopathic medicines along with some dietary tips to the patient. She was also advised to reduce allopathic medicines’ dose gradually and not to stop them immediately as she may get steroid withdrawal effect if she would stop them abruptly. We also guided the patient’s parents regarding the way to taper the dose of steroids.
On 23rd October 2019, the patient’s parents reported that she was getting more new lesions on the skin. On further evaluation, it was found that the patient’s parents have stopped allopathic medicines abruptly despite our instructions. We explained to them that due to the withdrawal effects of steroids she was getting new lesions and lots of itching on the skin. Based on this feedback, Dr. Shah revised medicines and prescribed them to the patient.
On 7th December 2019, the patient’s parents reported that there was a gradual improvement with the homeopathic medicines. New spots had stopped appearing on her skin. The itching had reduced than before. The patient’s parents started turning confident about the treatment and continued with the medicines.
On 3rd August 2020, the patient’s parents reported that there was a great improvement with the medicines. The spots were gradually reducing in shape and size. The itching was less than before. The patient was not taking any medicines and was only on homeopathy. She had experienced an overall recovery with medicines.
On 15th September 2021, the patient’s parents reported that she was further better with the medicines. She was almost 70% to 80% better since the start of the treatment. She was experiencing very less itching on her skin now. Active lesions were not much present. Hyperpigmented marks were more observed on the skin. The spread of the disease was completely under control now. There was an overall recovery with medicines.
On 2nd July 2022, the patient’s parents reported that she was completely fine now. No active lesions were present on the skin. Hyperpigmented marks were gradually fading. The disease was completely under control. Dr. Shah advised the patient to stop medicines now as she was perfectly fine now.
The patient’s parents thanked Dr. Shah and the whole Life Force team for treating her and improving her health.
This case illustrates that homeopathy can treat steroid-masked lichen planus in children successfully and safely without any side effects. Also, it helps eliminate the dependency on steroids.
Written by Dr. Kainaz, Associate doctor to Dr. Rajesh Shah